I currently have 2 cystic nodules on my left thyroid. My TSH is low but not outside of the range .47 (.3-3.0) My uptake and scan was 13%. I have the FNA in a week. After much debate my doctor agreed to give me PTU, I was unable to take the other antithyroid medication. She thinks I have Graves Disease. The PTU is working but I'm starting to lose more hair and I have a really sore throat so I'm thinking I have to come off of it. It was really helping, I was sleeping, no heart palpitations, not shaking anymore, my memory is back. Now what do I do? This is so frustrating. And if its not cancer are they just going to ignore me as it gets progressively worse. This has a huge impact on my life. Please give me advice I so need it.
I'm sorry to hear this, but I'm sure things have changed since you posted originally. What did you decide to do? Are you sure it was the meds causing the symptoms vs something else, like diet, stress, etc.? It sounded like the PTU had more pros than cons for you. I'm interested in an update if you have time to share.
Cheri (HyperT, 8 mos post partum)
devin319, it sounds like you might also be lacking magnesium in your body. Magnesium deficiency has the same symptoms. Many of us suffer from this because we eat too much processed foods, fast foods, pastas, bread, etc... The magnesium is refined right out of them. Take a magnesium supplement, about 600mg a day, divided into 2 or 3 doses. Take on an empty stomach, and for sure never eat it with a high fat meal, or it won't get absorbed. Magnesium is nature's relaxant and is well known for stopping palps, angina, insomnia. It is used in ER's to treat people with asthma attacks. It relaxes and opens up the airways. Read the book, "The Miracle of Magnesium". It's a real eye-opener.
Sleep well - there's people out there willing to die tonight so that you can wake up safely tomorrow.
Well to find out the medication is not making me sick. I've been on it for around 3 weeks and I'm hoping to be better soon. The last couple of days I've been getting really tired but then going from 3 hours sleep to 6 is probably not the healthiest for you. I take ambien here and there to sleep. Currently it seems like things are calming down some but my moods still swing, also I've been having angry spells. I'll try the magnesium I do take a viactiv chew everyday, it may have some in it.